• question-icon

    What causes prolonged menstruation while on contraceptive pills?

default
Posted on Wed, 16 Aug 2017 in Women's Health
Question: I have had my period for 2 weeks now. I have just recently gone back onto the pill. I'm wondering if this is a side effect or something that I need to go back to the GP about. I had a pap smear and STI check 3 weeks ago which all came back clear. When wearing a panty liner there is barely any blood, however when going to the bathroom for a bowel movement when wiping afterwards this is when I am bleeding.
doctor
Answered by Dr. V. N. S. Parinam 43 minutes later
Brief Answer:
Go back to GP

Detailed Answer:
Hi,

Thanks for the query.
What is your age?
The chance of side effect of pill is there but I would look into other possibilities of bleeding for more than two weeks. This is uncommon as a side effect of pill but a possibility.
So to look into other possibilities like Abortion, Local tears should not be ignored.
So I suggest to go back to GP.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. V. N. S. Parinam

General & Family Physician

Practicing since :2008

Answered : 1731 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Pap smear

doctor1 MD

I had two daughters by ceasarian section, the last 15 years ago and in that area I feel swollen and pain. I am 52 years old and am going through...

doctor1 MD

Hi! I ve being having this yellowish vaginal discharge with a bad odor I had done a vaginal culture plus a pap smear both came out negative though...

doctor1 MD

My wife is a 51 yrs old she had heavy bleeding for 3 days and now ther is spotting for 2 days A transvaginal u/s was done it showed adnexae cyst on...

doctor1 MD

I ve been having lots of medical issues within the past year. I recently moved to a very cold place after having lived in Florida for about 15...

doctor1 MD

On 2014 i Had a TVS. Result was normal Pelvic utz. Fibroid is 21mm x 10 anterior subserosal. Is this cancerous? I’ll have it check after 3 years...

doctor1 MD

Hi, I’m a difficult case. I’m 53, unsure about menopause because I was bleeding daily for a few months. My regular gynecologist could not do a pap...

doctor1 MD

Hi I've had light bleeding for almost 2 weeks now it started as light pink then orangish red and it turned darker red but i only bleed in the early...

Get personalised answers from verified doctor in minutes across 80+ specialties

162 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. V. N. S. Parinam
  • Q - Suggest treatment for hernia and tingling senstion

  • Q - What causes excessive sweating?

  • Q - What causes dark color bleeding after taking unwanted 72?

  • Q - Is pachkarma treatment effective in treatment of DVT?

  • Q - Does nicotine cause chest pain?

  • Q - What causes tremors in hands and dizziness despite having high BP?

  • Q - What causes white coating on tongue?

  • Q - What causes black specks in stool?

  • Q - What does a black spot on palm indicate?

  • Q - What causes difficulty walking after having Bactrim DS?

backtotop2